MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-401
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Limb Fracture (4518)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding revision for unspecified reason involving a triathlon femoral component was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted baseplate, tibial insert and a femoral component with blood and tissue on them.There is a little bone on what appears to be the anterior-medial tibial baseplate and a small amount at the anterior medial chamfer of the femur.Nothing else remarkable to report.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: the assessment confirms the tibial component collapse and subsequent revision tka in the postoperative period.There is no specific relation of the implant to the component's collapse.There is possibility that the collapse was related to implantation techniques.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the femoral component was revised to a similar device in patient.The specific reason for revision was not mentioned.The primary surgery took place on (b)(6) 2020 and revision surgery took place on (b)(6) 2020; the dates for revision surgery and primary surgery were very close.Evaluation of the implants on the provided photo revealed that there is a little bone on what appears to be the anterior-medial tibial baseplate and a small amount at the anterior medial chamfer of the femur.The revision of the implant could be related to insufficient implant in-growth.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
Rep was notified that the patient's anterior tibia collapsed.The patient has not yet been revised.Revision date is unknown as cases are being evaluated before they can be performed.Patient alleges that they experienced no falls or other trauma.Update based on medical review: "a revision procedure was performed (b)(6) 2020" & "as noted, the undated pre-revision x-rays (bilateral ap/left lateral) showed collapse of the tibial component and the concomitant tibial plateau (bone) fracture (anterior and medial)." update based on medical review: "the uncemented femur was removed and replaced with a similar device." the reason for revision of the femoral component was not mentioned.

Brand Name
TRIATHLON P/A CR BEADED #4L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10613166
Report Number0002249697-2020-02026
Device Sequence Number372799
Product Code MBH
UDI-Device Identifier07613327040937
UDI-Public07613327040937
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number5517-F-401
Device Catalogue Number5517F401
Device Lot NumberJJY3P
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight101